MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ULTRA 360 PATIENT POSITIONING SYSTEM; BASE UNITS AND ADAPTERS

INTEGRA LIFESCIENCES CORPORATION OH/USA ULTRA 360 PATIENT POSITIONING SYSTEM; BASE UNITS AND ADAPTERS
Catalog Number A2009
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the mayfield ultra 360 patient positioning system (a2009) does not hold position.The issue was detected during the intervention, but the procedure concluded regularly, and the surgery was performed with the same device, since they noticed the defect almost at the end of the surgery.There was no increased surgery time and no patient injury.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield ultra 360 patient positioning system (a2009) was returned for evaluation: failure analysis - the customer's statement was confirmed as valid after evaluating the device.The unit does not offer a stable hold and is loose.The handle assemblies shock cushions have migrated out of their position in the casting and block the gold handles from closing properly, and the cam rod and the adjustment nut of the lower handle must be replaced.The threads no longer work properly; the spring inside both handles and the cam support pins will be replaced; the small parts of the side plate assembly (balls, springs) must be replaced; the screws have limescale on them and need to be acidified; and the nylon washer and retaining ring of the standard adapter are missing; the torque screw shows damaged thread.The adapter shows deep scratches on the bearing surface on its bottom, and must be replaced to prevent damaging and disrupting the function of the handle.To resolve the issues, the cam rod and adjustment nut of the lower handle were replaced, the side plate assembly was overhauled, the standard adapter was replaced and marked, the base handle assembly¿s shock cushion and its cam link support pin were replaced and the handle assembly was reassembled and adjusted to build up the required pressure onto the transitional member.After completing the repair, the unit successfully passed a function test.Root cause - the complaint is confirmed via inspection of the unit.The unit was loose and unable to hold stably.The probable root cause is routine use and wear and lack or preventive maintenance.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
ULTRA 360 PATIENT POSITIONING SYSTEM
Common Device Name
BASE UNITS AND ADAPTERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21322837
Report Number3004608878-2025-00013
Device Sequence Number15486085
Product Code FWZ
UDI-Device Identifier10381780267850
UDI-Public10381780267850
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown